Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 239, NWS Charleston, SC

August 17, 2012Allendale County, Hampton County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Aug 17, 2012, 4:21 PM EDT for Allendale County, Hampton County, South Carolina. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 17, 2012, 4:21 PM EDT (20:21 UTC)
Expired
Aug 17, 2012, 5:00 PM EDT
In force
39 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Allendale County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 50 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 17, 4:24 PM EDTTSTM WND DMG3 Nw Allendale, SCTREE DOWN ONTO ROUTE 125.
Aug 17, 4:27 PM EDTTSTM WND DMG3 Sw Allendale, SCTREE DOWN ONTO REVOLUTIONARY TRAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 894 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
894 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1044 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

370 
WUUS52 KCHS 172021
SVRCHS
SCC005-049-172100-
/O.NEW.KCHS.SV.W.0239.120817T2021Z-120817T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT FRI AUG 17 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTH CENTRAL HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 500 PM EDT

* AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR APPLETON...MOVING EAST AT 40 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  ALLENDALE...SEIGLING...FAIRFAX...SYCAMORE...BRUNSON...ULMER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE SHELTER AS THUNDERSTORMS APPROACH.

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3308 8157 3313 8142 3311 8136 3312 8119
      3305 8110 3298 8105 3281 8143 3284 8142
      3284 8145 3287 8145 3288 8147 3290 8147
      3290 8148 3296 8151 3301 8149 3305 8156
TIME...MOT...LOC 2021Z 248DEG 36KT 3302 8132

$$
2 follow-up statements
887 
WWUS52 KCHS 172036
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
436 PM EDT FRI AUG 17 2012

SCC005-049-172100-
/O.CON.KCHS.SV.W.0239.000000T0000Z-120817T2100Z/
ALLENDALE SC-HAMPTON SC-
436 PM EDT FRI AUG 17 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTH CENTRAL HAMPTON AND ALLENDALE COUNTIES...

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR ALLENDALE...MOVING EAST AT 30
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3291 8145 3299 8147 3303 8148 3305 8145
      3307 8138 3311 8136 3312 8119 3305 8110
      3298 8105 3298 8106 3285 8133
TIME...MOT...LOC 2036Z 255DEG 26KT 3303 8122

$$
802 
WWUS52 KCHS 172101
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
501 PM EDT FRI AUG 17 2012

SCC005-049-172111-
/O.EXP.KCHS.SV.W.0239.000000T0000Z-120817T2100Z/
ALLENDALE SC-HAMPTON SC-
501 PM EDT FRI AUG 17 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HAMPTON AND
ALLENDALE COUNTIES WILL EXPIRE AT 500 PM EDT...

AT 501 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3291 8145 3299 8147 3303 8148 3305 8145
      3307 8138 3311 8136 3312 8119 3305 8110
      3298 8105 3298 8106 3285 8133
TIME...MOT...LOC 2036Z 255DEG 26KT 3303 8122

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 4:01 PM EDT, 20 minutes earlier.

Area forecast discussion, Aug 17, 4:01 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
401 PM EDT FRI AUG 17 2012

.SYNOPSIS...
AN INLAND TROUGH OF LOW PRESSURE WILL PREVAIL THROUGH FRIDAY.
A COLD FRONT WILL APPROACH FROM THE NORTH SATURDAY AND STALL ACROSS
NORTHERN SOUTH CAROLINA SATURDAY NIGHT INTO SUNDAY. THE FRONT WILL
LINGER TO THE NORTH THROUGH EARLY NEXT WEEK BEFORE SHIFTING
OFFSHORE.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SCATTERED SHOWERS AND THUNDERSTORMS NOW MOVING IN FROM THE WEST
AND IMPACTING OUR WESTERN COUNTIES. OTHER MORE ISOLATED STORMS
FORMING ALONG THE SEA BREEZE...MAINLY OVER CHARLESTON COUNTY.

EXPECT SCATTERED CONVECTION TO CONTINUE THROUGH THE AFTERNOON AND
EARLY EVENING AS STORMS MOVE GENERALLY FROM WEST TO EAST. THERE IS
STILL THE POTENTIAL FOR ISOLATED STRONG TO SEVERE STORMS...BUT
LATEST TRENDS SEEM TO BE FAVORING LOWER CHANCES FOR ANY SEVERE STORMS.

FOR TONIGHT...MODELS ARE HINTING AT ANOTHER ROUND OF CONVECTION TO
FIRE UP LATER TONIGHT WITH ASSOCIATED WITH A SHORT WAVE TROUGH.
SEEMS MODELS TYPICALLY OVERDO THESE TYPE OF NOCTURNAL EVENTS
DURING THE SUMMER...AND HAVE CONTINUE LOW/SLIGHT CHANCE POP
FORECAST FOR NOW.

LOW TEMPS WILL BE IN THE LOWER 70S MOST AREAS...EXCEPT MID 70S
CLOSER TO THE COAST. THE POTENTIAL FOR PATCHY FOG HAS INCREASED
FOR LATER TONIGHT GIVEN THE MORE WIDESPREAD RAINFALL THIS
AFTERNOON...BUT CONFIDENCE NOT HIGH ENOUGH TO INCLUDE IN FORECAST
AT THIS TIME.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SATURDAY...A COLD FRONT WILL SAG SOUTH INTO THE SOUTH CAROLINA
MIDLANDS AND PEE DEE SATURDAY AFTERNOON IN RESPONSE TO SHORTWAVE
ENERGY DIGGING ACROSS THE EASTERN OHIO VALLEY AND CENTRAL
APPALACHIANS. THE EVOLUTION OF CONVECTION IS RATHER UNCERTAIN WITH
MODELS SHOWING A POTENTIAL FOR SOME FAIRLY SIGNIFICANT LOWER MID-
LEVEL THETA AIR ADVECTING INTO THE REGION AHEAD OF THE FRONT
DURING PEAK HEATING. THE LATEST NAM IS THE MOST AGGRESSIVE WITH
THE MID-LEVEL DRYING WHILE THE SIGNALS IN THE GFS/ECMWF ARE NOT AS
PRONOUNCED. THE EVENTUAL COVERAGE OF SHOWERS/TSTMS WILL BE CLOSELY
TIED TO THIS GIVEN THE LACK OF SIGNIFICANT UPPER FORCING. PLAN TO
LOWER POPS SLIGHTLY TO 20-40 PERCENT GIVEN THE LATEST MODEL TRENDS
WITH THE HIGHEST GRIDDED POPS PLACED ACROSS THE INTERIOR AND FAR
NORTHERN ZONES WHICH WILL BE CLOSEST TO THE COLD FRONT ITSELF.
CONVERGE MAY BE MORE LIMITED ACROSS SOUTHEAST GEORGIA WHERE
CONVECTION WILL BE PRIMARY CLUSTERED ALONG THE SEA BREEZE AND
VARIOUS CONVECTIVE OUTFLOWS.

MODIFIED SOUNDINGS SHOW MODEST INSTABILITY WILL BE IN PLACE WITH
FAIRLY WEAK SHEAR PROFILES. 0-6KM BULK SHEAR IS FORECAST TO INCREASE
TO 20-25 KT BY LATE AFTERNOON ACROSS THE CHARLESTON TRI-COUNTY
WHICH MAY PROVIDE ENOUGH SUPPORT FOR MORE ORGANIZE MULTI-CELLULAR
CLUSTERS...ESPECIALLY IF MESOSCALE BOUNDARY INTERACTIONS OCCUR. THE
SPC DAY 2 SEVERE WEATHER OUTLOOK GUIDANCE PRODUCT CURRENTLY
HIGHLIGHTS THE NORTHERN PARTS OF THE FORECAST AREA IN A SLIGHT RISK
FOR SEVERE TSTMS...BUT CURRENT DATA SUGGEST THE GREATEST RISK FOR
ORGANIZED SEVERE WEATHER WILL BE DISPLACED FARTHER TO NORTH AND
NORTHEAST WHERE SHEAR PROFILES WILL BE THE STRONGEST. THE RISK FOR
ORGANIZED SEVERE WEATHER LOOKS TOO MARGINAL TO INCLUDE A MENTION IN
THE HAZARDOUS WEATHER OUTLOOK ATTM. HOPEFULLY...THE NEXT FEW MODELS
RUNS WILL YIELD A CLEARER PICTURE ON HOW CONVECTION WILL EVOLVE.

SUNDAY...SCATTERED SHOWERS/TSTMS ARE EXPECTED DURING THE AFTERNOON/
EARLY EVENING HOURS AS A RATHER POTENT SOUTHERN STREAM SHORTWAVE
CROSSES THE REGION DURING PEAK HEATING. A STATIONARY FRONT TO THE
NORTH...LINGERING CONVECTIVE OUTFLOWS FROM TSTMS SATURDAY AS WELL AS
THE AFTERNOON SEA BREEZE CIRCULATION WILL THE PRIMARY FOCI FOR
CONVECTIVE DEVELOPMENT. SOUNDINGS SHOW MODEST SBCAPE...BUT
CONSIDERABLE CLOUD COVER WILL LIMIT OVERALL INSTABILITY SOMEWHAT.
0-6KM BULK SHEAR ON THE ORDER OF 15-20 KT COULD SUPPORT A FEW SEVERE
MULTI-CELLULAR CLUSTERS A FEW OF WHICH COULD BECOME SEVERE. AN
ORGANIZED SEVERE EVENT IS UNLIKELY ATTM. GRIDDED POPS OF 40-50 PCNT
LOOK REASONABLE DURING THIS TIME FRAME...BUT HIGHER POPS MAY
EVENTUALLY BE NEEDED.

MONDAY...ANOTHER ROUND OF SCATTERED SHOWERS/TSTMS IS EXPECTED AS A
PLETHORA OF IMPULSES ROUNDING THE BASE OF THE LONG-WAVE TROUGH
TRAVERSE THE REGION AND INTERACTS WITH INCREASING TROPICAL
MOISTURE...LIKELY ASSOCIATED WITH THE REMNANTS OF TROPICAL
DEPRESSION 7 IN THE BAY OF CAMPECHE. WILL CAP POPS AT 40
PERCENT...BUT HIGHER POPS MAY BE NEEDED AS TEMPORAL AND SPATIAL
DETAILS BECOME MORE CERTAIN.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE UPPER TROUGH WILL REMAIN ANCHORED ACROSS THE EASTERN HALF OF THE
UNITED STATES THROUGH MID WEEK. INITIALLY A STALLED COLD FRONT WILL
REMAIN OFFSHORE BEFORE PULLING AWAY FROM THE AREA AROUND WEDNESDAY.
THE UPPER TROUGH WILL BEGIN TO WEAKEN THEREAFTER...BUT MODELS STILL
SHOW A SERIES OF WEAK DISTURBANCES SWINGING ACROSS THE AREA.
OVERALL...EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
THROUGH THE EXPENDED PERIOD...ESPECIALLY DURING THE TRADITIONAL
AFTERNOON HOURS. SLIGHTLY BELOW NORMAL TEMPERATURES ARE ALSO
EXPECTED TO CONTINUE WITH HIGHS IN THE UPPER 80S AND LOWS POSSIBLY
DIPPING INTO THE MID TO UPPER 60S.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
CONVECTION HAS KICKED OFF RATHER EARLY AGAIN TODAY. THE BEST
CHANCE FOR CONVECTION WILL BE AT KSAV WITH STORMS ALREADY
DEVELOPING TO THE SOUTH AND WEST OF THE AREA. HAVE GONE FOR TEMPO
STORMS THROUGH THE AFTERNOON...BUT HAVE KEPT VFR CIGS FOR NOW.
CHANCES FOR CONVECTION LESS FOR KCHS...BUT THINK THEY WILL HAVE
ISOLATED STORMS AROUND THE AREA LATER THIS AFTERNOON WITH THE SEA
BREEZE AND OTHER STORMS THAT FORM AND MOVE IN FROM THE WEST.

CONVECTION SHOULD DISSIPATE THIS EVENING WITH VFR EXPECTED TO
PREVAIL. WILL MONITOR THE POTENTIAL FOR PATCHY FOG LATER
TONIGHT...ESPECIALLY IN AREAS THAT RECEIVED RAINFALL.

EXTENDED AVIATION OUTLOOK...THERE IS A CHANCE OF SOME LOW CLOUDS
AROUND EACH MORNING THROUGH THE WEEKEND...POSSIBLY ENOUGH TO LOWER
CIGS TO MVFR FOR AN HOUR OR TWO. OTHERWISE...SCATTERED SHOWERS AND
THUNDERSTORMS...MAINLY DURING THE AFTERNOON/EVENING HOURS...COULD
RESULT IN TEMPORARY REDUCTIONS IN CIGS/VSBYS THIS WEEKEND.

&&

.MARINE...
NO HIGHLIGHTS EXPECTED THROUGH TONIGHT. A TROUGH OF LOW PRESSURE
WILL REMAIN INLAND WITH AN ATLANTIC RIDGE CENTERED WELL SOUTHEAST
OF THE REGION. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
EXPECTED MAINLY THIS EVENING...BUT ADDITIONAL SHOWERS AND
THUNDERSTORMS COULD DEVELOP AGAIN LATER TONIGHT. WINDS ARE
EXPECTED TO REMAIN GENERALLY 15 KTS OR LESS AND SEAS 3 FEET OR
LESS THROUGH TONIGHT. WINDS MAY BRIEFLY SURGE TO 15-20 KTS LATER
TONIGHT OVER THE SC WATERS. HOWEVER...DUE TO A RELATIVELY SHORT
DURATION AND UNCERTAINTY IN THE FORECAST FOR THIS SURGE TO
OCCUR...HAVE KEPT OUT OF FORECAST FOR NOW.

A COLD FRONT WILL APPROACH FROM THE NORTHWEST THROUGH THE
WEEKEND...BEFORE STALLING JUST OFF THE SOUTHEAST COAST BY THE MIDDLE
OF NEXT WEEK. OVERALL...A SOUTH-SOUTHWEST FLOW IS GENERALLY EXPECTED
EACH DAY...WITH THE FLOW VEERING OFFSHORE DURING THE NIGHTTIME/EARLY
MORNING HOURS. GENERALLY BRIEF SURGES UPWARDS OF 15-20 KT WILL
OCCUR AT TIMES...ESPECIALLY SUNDAY THROUGH MONDAY NIGHT AS THE
PRESSURE GRADIENT TIGHTENS IN ASSOCIATION WITH THE APPROACHING
COLD FRONT.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...RFM
SHORT TERM...
LONG TERM...JHP
AVIATION...RFM
MARINE...RFM
Hazardous weather outlook, Aug 17, 4:57 AM EDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
457 AM EDT FRI AUG 17 2012

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-181000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
457 AM EDT FRI AUG 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED ACROSS MUCH OF THE AREA THIS AFTERNOON INTO THIS EVENING.
A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF
PRODUCING DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND FREQUENT
LIGHTNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT
LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.

AMZ330-350-352-354-374-181000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
457 AM EDT FRI AUG 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 17, 3:42 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
342 PM EDT FRI AUG 17 2012

GAZ087-088-100-172015-
BULLOCH-JENKINS-SCREVEN-
342 PM EDT FRI AUG 17 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS AND
BULLOCH COUNTIES THROUGH 415 PM EDT...

AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ROCKY FORD...MOVING EAST AT 10 MPH. OTHER
STRONG STORMS WERE DEVELOPING WEST TO NORTH OF PORTAL.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...BUTTS...CAPTOLO...DOVER...EMMALANE...HERNDON...HILLTONIA...
HUNTERS...MILLEN...NEWINGTON...ROCKY FORD...SCARBORO...SYLVANIA AND
WOODCLIFF...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3283 8215 3293 8155 3256 8146 3256 8203
      3261 8201 3266 8209 3282 8215
TIME...MOT...LOC 1941Z 260DEG 9KT 3267 8176
Local storm report, Aug 17, 3:45 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EDT FRI AUG 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     TSTM WND DMG     MONTGOMERY              31.95N  81.11W
08/17/2012                   CHATHAM            GA   BROADCAST MEDIA

            TREE BLOCKING RAILROAD AVE AT SHIPYARD ROAD.

&&

EVENT NUMBER CHS1200689

MTE
Special weather statement, Aug 17, 3:51 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
351 PM EDT FRI AUG 17 2012

GAZ114-137-172015-
LONG-TATTNALL-
351 PM EDT FRI AUG 17 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL AND LONG
COUNTIES THROUGH 415 PM EDT...

AT 347 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR FIVE POINTS...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DONALD...GLENNVILLE AND MENDES...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3202 8197 3179 8180 3178 8198 3181 8202
      3182 8205 3186 8211 3193 8213
TIME...MOT...LOC 1952Z 261DEG 9KT 3188 8204
Special weather statement, Aug 17, 3:52 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
352 PM EDT FRI AUG 17 2012

SCZ043-044-172015-
DORCHESTER-INLAND COLLETON-
352 PM EDT FRI AUG 17 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES THROUGH 415 PM EDT...

AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ISLANDTON...MOVING NORTHEAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ASHTON...CANADYS...COLLETON...HARLEYVILLE...INDIAN FIELD...
ISLANDTON...LODGE...PADGETTS...REEVESVILLE...RUFFIN...SAINT GEORGE...
SMOAKS AND WILLIAMS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3319 8039 3279 8086 3305 8104 3310 8095
      3310 8093 3307 8090 3309 8089 3313 8090
      3314 8089 3331 8055
TIME...MOT...LOC 1952Z 236DEG 6KT 3293 8086
Local storm report, Aug 17, 4:00 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
400 PM EDT FRI AUG 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     TSTM WND DMG     2 WSW MONTGOMERY        31.93N  81.15W
08/17/2012                   CHATHAM            GA   BROADCAST MEDIA

            LARGE TREE FELL ON A HOUSE.

&&

EVENT NUMBER CHS1200690

MTE
Special weather statement, Aug 17, 4:14 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
414 PM EDT FRI AUG 17 2012

GAZ088-SCZ040-172045-
ALLENDALE-SCREVEN-
414 PM EDT FRI AUG 17 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES THROUGH 445 PM EDT...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BURTONS FERRY LANDING...MOVING NORTHEAST
AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BURTONS FERRY LANDING...ALLENDALE...APPLETON...BARTON...FAIRFAX...
MARTIN...MILLETT AND SEIGLING...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3316 8151 3313 8140 3297 8120 3279 8145
      3304 8155
TIME...MOT...LOC 2014Z 246DEG 8KT 3297 8147

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 2:27 PM EDTSevere Thunderstorm WarningCHSJasper28 min
Aug 17, 3:15 PM EDTSpecial Weather StatementCHSJasper30 min
Aug 17, 3:52 PM EDTSpecial Weather StatementCHSColleton23 min
Aug 17, 4:01 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester59 min
Aug 17, 4:14 PM EDTSpecial Weather StatementCHSAllendale31 min
Aug 17, 4:33 PM EDTSpecial Weather StatementCHSBerkeley27 min
Aug 17, 4:56 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Colleton, Dorchester64 min
Aug 17, 5:50 PM EDTSpecial Weather StatementCHSBerkeley25 min
Aug 17, 6:19 PM EDTSpecial Weather StatementCHSBerkeley26 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.